Alert archive / Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 33, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2020, 6:01 PM EDT for Charlotte County, Halifax County, Pittsylvania County, Virginia. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 6:01 PM EDT (22:01 UTC)
- Expired
- Apr 8, 2020, 7:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Raleigh/Durham radar (KRAX), 113 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 6:07 PM EDT | TSTM WND DMG | 1 Ne Elmo, VA | SEVERAL LARGE LIMBS BLOWN DOWN 11-12 INCHES IN DIAMETER. PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
155
WUUS51 KRNK 082201
SVRRNK
VAC037-083-143-082300-
/O.NEW.KRNK.SV.W.0033.200408T2201Z-200408T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
601 PM EDT Wed Apr 8 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southern Charlotte County in south central Virginia...
Southeastern Pittsylvania County in south central Virginia...
Halifax County in south central Virginia...
* Until 700 PM EDT.
* At 600 PM EDT, a severe thunderstorm was located over Ingram,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
South Boston...
Halifax...
Turbeville...
Ingram...
Scottsburg...
Hitesburg...
and Cluster Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3669 7865 3669 7868 3668 7870 3664 7871
3659 7871 3655 7874 3654 7873 3654 7913
3662 7930 3686 7919 3676 7860 3670 7865
3663 7855
TIME...MOT...LOC 2200Z 294DEG 35KT 3672 7915
HAIL...1.00IN
WIND...60MPH
$$
BMG3 follow-up statements
827
WWUS51 KRNK 082217
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
617 PM EDT Wed Apr 8 2020
VAC143-082227-
/O.CAN.KRNK.SV.W.0033.000000T0000Z-200408T2300Z/
Pittsylvania VA-
617 PM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PITTSYLVANIA
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central North Carolina...and south central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3669 7865 3669 7868 3668 7870 3664 7871
3659 7871 3655 7874 3654 7873 3654 7913
3658 7919 3683 7911 3676 7860 3670 7865
3663 7855
TIME...MOT...LOC 2217Z 294DEG 35KT 3665 7896
$$
VAC037-083-082300-
/O.CON.KRNK.SV.W.0033.000000T0000Z-200408T2300Z/
Charlotte VA-Halifax VA-
617 PM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR
SOUTHERN CHARLOTTE AND SOUTHERN HALIFAX COUNTIES...
At 617 PM EDT, a severe thunderstorm was located near Cluster
Springs, or near Turbeville, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
South Boston...
Halifax...
Turbeville...
Scottsburg...
Hitesburg...
Cluster Springs...
and Staunton River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3669 7865 3669 7868 3668 7870 3664 7871
3659 7871 3655 7874 3654 7873 3654 7913
3658 7919 3683 7911 3676 7860 3670 7865
3663 7855
TIME...MOT...LOC 2217Z 294DEG 35KT 3665 7896
HAIL...1.00IN
WIND...60MPH
$$
BMG826
WWUS51 KRNK 082230
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
630 PM EDT Wed Apr 8 2020
VAC037-083-082300-
/O.CON.KRNK.SV.W.0033.000000T0000Z-200408T2300Z/
Charlotte VA-Halifax VA-
630 PM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES...
At 630 PM EDT, a severe thunderstorm was located near Virgilina,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
South Boston...
Halifax...
Scottsburg...
Hitesburg...
Cluster Springs...
Staunton River State Park...
and Dryburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3669 7865 3669 7868 3668 7870 3664 7871
3659 7871 3655 7874 3654 7873 3654 7899
3678 7893 3676 7860 3670 7865 3663 7855
TIME...MOT...LOC 2230Z 294DEG 35KT 3660 7882
HAIL...1.00IN
WIND...60MPH
$$
BMG869
WWUS51 KRNK 082251
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
651 PM EDT Wed Apr 8 2020
VAC037-083-082300-
/O.EXP.KRNK.SV.W.0033.000000T0000Z-200408T2300Z/
Charlotte VA-Halifax VA-
651 PM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHERN CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES WILL EXPIRE AT
700 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central North Carolina...and south central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
Remember, a Severe Thunderstorm Warning still remains in effect for
southern Halifax County until 715 PM EDT.
LAT...LON 3669 7865 3669 7868 3668 7870 3664 7871
3659 7871 3655 7874 3654 7873 3654 7899
3678 7893 3676 7860 3670 7865 3663 7855
TIME...MOT...LOC 2250Z 293DEG 28KT 3661 7884
$$
BMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 4:24 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 8, 4:24 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 424 PM EDT Wed Apr 8 2020 .SYNOPSIS... A strong cold front will over the upper Mid-West will move southeast across the Ohio Valley tonight, then across the Mid Atlantic Region Thursday. Scattered showers and thunderstorms will precede the front. Behind the front, look for strong and gusty northwest winds and much colder temperatures. && .NEAR TERM /THROUGH THURSDAY/... As of 420 PM EDT Wednesday... Severe thunderstorm Watch #087 has been expanded to include all of the VA/NC border counties south of the Roanoke River... in effect until 8PM. Scattered strong to severe thunderstorms have developed ahead of a southward-advancing cold front from northern KY into southern WV and southwestern VA. Heating ahead of the boundary has allowed instability to increase, resulting in MLCAPE from 500-1500 J/kg in a corridor from southwestern Virginia northwest into southern West Virginia. Modestly steep midlevel lapse rates around 7-7.5 C/km and strong vertical shear, resulting in long, straight hodographs, will favor supercells capable of large hail. Furthermore, steepening low level lapse rates could increase potential for damaging wind gusts. This convection will track southeast through broad northwesterly flow regime, and it appears that it will now make it into parts of northwest North Carolina before sundown. After sunset expect this activity to wane with lull in the precipitation threat after from 10 PM to 2AM... then ramping back up again late tonight. A strong cold front will cross overhead on Thursday morning. A line of showers and thunderstorms will precede the frontal boundary and could pose a marginal risk of severe weather due to damaging winds. Behind the front, winds will sharply increase from the northwest, and confidence is growing that a wind advisory may be needed for Thursday afternoon and Thursday night along the Blue Ridge. For now, the wind threat is highlighted in the HWO. Temperatures tonight will be quite mild with many areas remaining in the 60s for lows, except where any thunderstorm outflow or rain occurs which could allow temperatures to drop into the 50s. A brief spike in temperature back into the 70s may occur Thursday once the morning thunderstorms clear, but all indications point to steady or falling temperatures in the mountains with morning temperatures in the 50s/60s mountains, falling into the upper 40s by the end of the day. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 200 PM EDT Wednesday... Flow between a large vertically stacked closed low moving through New England and a large high pushing in from the mid Mississippi valley will bring string gusty winds and much colder air into the Appalachians and central mid Atlantic region into the weekend. Expect winds will be gusting over 45 mph Thursday night into Friday especially at the higher elevations west of the Blue Ridge. A secondary surge of cold air will arrive as the upper vorticity axis pushes through Thursday night and this will squeeze out moisture in upslope snow showers west of the Ridge with some accumulation possible. Snow showers will dissipate Friday morning but the gust conditions will continue into Friday night. With the surface high centered over the region and low amplitude ridging aloft expect quiet weather for Saturday. Highs Saturday will be running about 10 degrees below normal with mi/upper 50s east of the Blue Ridge, 40s to the west. Some moderation for Saturday will boost temperatures into the lower 60s east, mid/upper 50s west. Looks like potential for frost east of the Ridge Friday night where winds can diminish in the low spots. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 200 PM EDT Wednesday... Closed low over the southwestern US will open up with energy ejecting out and moving into the middle Atlantic region by Sunday. This is a very dynamic system with the main surface low passing to our west as it moves northward into the Great Lakes region. Current guidance indicates the best threat for severe weather will be off to our south. However, with this much energy in play the system bears watching to see if the low level jet can advect more unstable air into the region and bring the severe threat into our neck of the woods. Any way you slice it, Sunday looks wet with unsettled conditions continuing through the first part of next week. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... As of 1145 AM EDT Wednesday... Weak outflow boundary bisects the forecast area from BLF-GSO. This boundary is expected to be the focus for scattered showers and thunderstorms this afternoon and evening. Winds aloft are out of the west northwest. Cell movement for any deep convection is expected to be to the east-southeast at 30 kts. Isolated severe storms are possible with wind gusts 40-50kts. All thunderstorms which develop will likely contain at least small hail. The more robust cores may contain hail stones up to an inch in diameter. MVFR ceilings are favored across the mountains with VFR cloud bases east of the Blue Ridge. Thunderstorms will produce localized IFR. IFR cigs are also possible along the ridge crests tonight especially along the western slopes vcnty of KBLF. Overnight, a new squall line is expected to reach the area from the west, but most likely after 06Z. Forecast confidence = moderate. Extended Aviation Discussion... A strong cold front crosses the area Thursday morning with widespread MVFR conditions due to clouds and precipitation. Winds will be strong and gusty behind the front Thursday night. Colder high pressure builds into the area on Friday. In general winds will be diminishing and ceilings will improve to VFR except some lingering MVFR in the mountains. Another system may bring rain our way later Saturday with sub- VFR ceilings, though at the moment confidence is low. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...MBS LONG TERM...MBS AVIATION...PM
Hazardous weather outlook, Apr 8, 4:21 PM EDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 421 PM EDT Wed Apr 8 2020 NCZ001>006-018>020-VAZ007-009>018-022-032-033-043-044-058-WVZ042>044- 507-508-091000- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry-Pittsylvania- Halifax-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 421 PM EDT Wed Apr 8 2020 ...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are expected early Thursday morning. A few of these storms could become strong to severe with damaging wind gusts being the main concern. In addition, strong and gusty northwest winds are expected to develop across the area Thursday afternoon/evening and then continue into Friday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ019-020-023-024-034-035-045>047-059-091000- Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell- Appomattox-Buckingham-Charlotte- 421 PM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...Tonight. There is a slight risk for severe thunderstorms this evening. Strong wind gusts and large hail would be the main concern. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are expected Thursday morning. A few of these storms could become strong to severe with damaging wind gusts being the main concern. In addition, strong and gusty northwest winds are expected to develop across the area Thursday afternoon/evening and then continue into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Apr 8, 5:34 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
534 PM EDT Wed Apr 8 2020
VAZ007-009-010-012-013-015-016-082200-
Tazewell-Grayson-Pulaski-Bland-Wythe-Smyth-Carroll-
534 PM EDT Wed Apr 8 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHWESTERN PULASKI...SMYTH...SOUTHWESTERN TAZEWELL...SOUTHWESTERN
BLAND...WYTHE...CENTRAL CARROLL AND NORTHEASTERN GRAYSON COUNTIES...
At 534 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Allisonia to Marion Wytheville to
Raven. Movement was south at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Wytheville...
Marion...
Richlands...
Hillsville...
Saltville...
Rural Retreat...
and Cedar Bluff.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3716 8187 3717 8187 3717 8184 3703 8139
3701 8070 3674 8059 3667 8129 3688 8179
3692 8183 3693 8183 3695 8182 3696 8178
3705 8182 3709 8187 3715 8188
TIME...MOT...LOC 2134Z 343DEG 22KT 3695 8077 3691 8136 3708 8185
DSLocal storm report, Apr 8, 5:40 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
540 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 2 W CHRISTIANSBURG 37.15N 80.44W
04/08/2020 E0.25 INCH MONTGOMERY VA PUBLIC
0503 PM TSTM WND DMG 2 WNW CHRISTIANSBURG 37.15N 80.43W
04/08/2020 MONTGOMERY VA PUBLIC
SEVERAL TREES DOWN.
0501 PM HAIL 4 E CHILDRESS 37.09N 80.45W
04/08/2020 E0.50 INCH MONTGOMERY VA PUBLIC
&&Local storm report, Apr 8, 5:45 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG 3 NNW WYTHEVILLE 36.99N 81.11W
04/08/2020 WYTHE VA EMERGENCY MNGR
ROOF DAMAGE TO A STRUCTURE ON QUEENS KNOB
ROAD.
&&Local storm report, Apr 8, 5:51 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
551 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG 1 SSW CHRISTIANSBURG 37.13N 80.41W
04/08/2020 MONTGOMERY VA PUBLIC
8 INCH TREE LIMB DOWN.
0450 PM HAIL 2 WNW BLACKSBURG 37.24N 80.45W
04/08/2020 E0.50 INCH MONTGOMERY VA PUBLIC
0503 PM HAIL 1 ENE SONTAG 36.94N 79.78W
04/08/2020 E0.25 INCH FRANKLIN VA PUBLIC
&&Local storm report, Apr 8, 5:58 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL FERRUM 36.92N 80.02W
04/08/2020 E1.25 INCH FRANKLIN VA PUBLIC
HAIL FROM QUARTER SIZE TO HALF DOLLAR SIZE.
&&
SKSpecial weather statement, Apr 8, 6:01 PM EDT, 0 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 601 PM EDT Wed Apr 8 2020 VAZ033-043-044-082230- Henry-Franklin-Pittsylvania- 601 PM EDT Wed Apr 8 2020 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL PITTSYLVANIA...NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN COUNTIES... At 601 PM EDT, a strong thunderstorm was located over Snow Creek, or near Sydnorsville, moving southeast at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Callands... Snow Creek... and Sago. LAT...LON 3682 7980 3693 7976 3684 7945 3673 7948 TIME...MOT...LOC 2201Z 292DEG 28KT 3684 7971 DS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:09 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 66 min |
| Apr 7, 10:16 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge | 22 min |
| Apr 7, 10:41 PM EDT | Special Weather Statement | RNK | Amherst | 49 min |
| Apr 7, 11:17 PM EDT | Special Weather Statement | RNK | Buckingham | 58 min |
| Apr 8, 5:38 AM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 41 min |
| Apr 8, 6:15 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington and 1 more | 60 min |
| Apr 8, 6:36 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell | 54 min |
| Apr 8, 10:49 AM EDT | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Craig, Rockbridge, City of Buena Vista and 2 more | 26 min |
| Apr 8, 3:09 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, City of Radford | 66 min |
| Apr 8, 3:37 PM EDT | Tornado Warning | RNK | Craig, Giles, Montgomery, Roanoke | 18 min |
| Apr 8, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 40 min |
| Apr 8, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem | 58 min |
| Apr 8, 4:07 PM EDT | Special Weather Statement | RNK | Floyd, Franklin | 38 min |
| Apr 8, 4:22 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Craig, Giles, Montgomery, Pulaski | 23 min |
| Apr 8, 4:39 PM EDT | Special Weather Statement | RNK | Franklin | 51 min |
| Apr 8, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Floyd, Giles, Montgomery, Pulaski, Roanoke and 1 more | 33 min |
| Apr 8, 4:45 PM EDT | Special Weather Statement | RNK | City of Danville | 45 min |
| Apr 8, 4:46 PM EDT | Special Weather Statement | RNK | Tazewell | 29 min |
| Apr 8, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 48 min |
| Apr 8, 4:58 PM EDT | Special Weather Statement | RNK | Franklin | 47 min |
| Apr 8, 5:07 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Henry, Montgomery, Patrick and 1 more | 23 min |
| Apr 8, 5:16 PM EDT | Special Weather Statement | RNK | City of Danville | 44 min |
| Apr 8, 5:28 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 32 min |
| Apr 8, 5:30 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 46 min |
| Apr 8, 5:34 PM EDT | Special Weather Statement | RNK | Carroll, Smyth, Wythe | 26 min |
| Apr 8, 5:37 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 23 min |
| Apr 8, 5:48 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Smyth, Tazewell, Wythe | 42 min |
| Apr 8, 5:59 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 46 min |
| Apr 8, 6:01 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Apr 8, 6:14 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 31 min |
| Apr 8, 6:29 PM EDT | Special Weather Statement | RNK | Grayson | 31 min |
| Apr 8, 6:43 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 32 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.